I am 28 years old and have been suffering from what my Dr. Says is a "penile fungus" for about a month. I went to my Dr after about a week and a half of suffering with my scrotum and shaft being inflamed with a few bumps. I have had the same sex partner for over year and though I have not been tested for STDs she has which came back clean. My Dr said it doesn't look like any kind of STD and that it looks like a really bad fungus. He prescribed me lotrisone cream which seemed to help quite a bit but it never really completely went away. The few bumps went away completely and the inflammation went away for the most part but it still remained a little on my shaft so i went back to my Dr 7 days later. This time he prescribed me ketoconazole and elocon. I have been using the keto 1-2 times a day and haven't used the elocon much more then like 3 times because i'm scared of skin Thinning. My last Dr visit was 6 days ago and it still doesn't seem to be going away completely. Sometimes it looks to be almost 100% better but the shaft is still sensitive. Other times it looks like it has spread a little more. Currently the underside of my shaft is a little inflamed and so is glans (glands). Through out this entire period ever so often each day especially at night I get intense periods of itching. I am not always able to hold back and I think i have cut my skin in a few places which seem to be the most sensitive and especially hurt if I get an erection. Throughout this period also i have tried using neosporin, very little and at times when i can keep my underwear off, to see if i can get the small cuts(look like small paper cuts) to heal. Yesterday i also got tea tree oil which i have tried using, diluted with veg oil, a couple times. I have been trying the alternate stuff at times when it itches the most because i cant stand it and i try to find something to get rid of the itching since i can only use the antifungal 1-2 times a day(i was also trying hydrocortisone cream when i was itching after he prescribed me the lotrisone but haven't since i received the elocon). I was wondering if you have any recommendation of anything i can do to make the fungus and itching to go away and to heal the small cuts i have that i think reopen when i get an errection. I really don't want to go back to my Dr this week because I cant afford it and he will probably just tell me to go see a dermatologist which I cant afford. Thanks for your time and help, it Is greatly appreciated!
To add to my post, it seemed that the majority of my fungus had gone away. It is still noticeably there in a couple places but looks mostly gone. Foolishly, tonight my girlfriend was over and we wanted to see how it would go if we tried sex again. I had no problems during sex and it actually felt great. Afterward though after I took the condom off i noticed my penis was bright red, extemely sensitive and burned when i toched it. I tried putting the elocon on to see if that would help but it burned so bad that i jumped in the shower immediatly. After the shower it is still red, just not as red, and is still quite sensitive. Is this due to the fungus and i jist didnt wait long enough to have sex? Could this be due to thinning of the skin from the elocon? Or could it be something else?? Please help!! This is really starting to make me worry that this will never end and is making me quite depressed. Thanks again for your time.
What you must be having is balanitis. In addition to the prescribed medicines, don’t use any cosmetics on the penis,instead use some topical antimicrobials like Bacitracin or Lotrimin.Also corticosteroids and topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin. Avoid intercourse and masturbation till there is complete healing.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thanks for the reply!! I am circumsized and i have been taking baths with apple cider vinegar and warm water. When you say dont use cosmetics do you mean dont use the tea tree oil/olive oil mix? The fungus seems to be slowly going away, very slowly, but i believe it is. Now it seems like it is just slightly red, a little itchy, and wrinkly looking on the the glans (glands). I have corticosterr,
To finish that, i have corticosteroids already, the elocon, im just afraid to use it because of i dont want my skin thinning. I bought some lotrimin to use on top of the ketoconoxale to see if that helps.if you have any other ideas or think i should stop using anything let me know, thanks again for your time.
Hopefully you can still help me, I'm still experiencing problems and I can't get back into the Dr for a few more days. my mom had an appointment with him 2 days ago and I gave him an update while I was there and he said stop using the tea tree oil and the vinegar baths and that the vinegar baths were drying it out. He told me to just use the rest of the Lego antifungal creme he prescribed and keep using the steroid cream. He also told me to take collodial oatmeal baths to help with the itch. I think my biggest problem is I can't refrain from itching. Since I talked to him I have been taking 2 oatmeal baths a day and after each one I apply the creams, steroid after my first bath and then antifungal after my 2nd, once a day of each. After the baths the itching subsided for a few hours but then comes back. After the baths my penis looks like it had fully healed except for a few small spots on the underside of my shaft that are white which I think are scabs that have just softened from the bath. After the itching starts back up tho I can't refrain and I now have a raw spot on my scrotum from it, atleast that is what I think it is from. Should I assume that it is getting better and I am just not being patient enough? Also I just ran out of the antifungal cream but I don't think the fungus is still there, so should I just use the steps cream once a day and that's it? I really think the biggest reason it isn't getting better is because I can't stop myself from scratching, do you know of any way to stop/control the itch outside of the baths because I would prefer not to take more then 2 a day? Could there be an different underlying problem that is alone causing the itch out could it be itching because it is healing? Please help!! I really want this to go away I can't deal with it any more, it's been 36 days that I have had it. Thanks again for your help!
First off thanks for your help! I went back to the Dr a week after I was with my mom and it got noticeably worse again after I ran out of the cream, he prescribed me ketoconazole tablets for 14 days and told.me if that doesn't work going to send me to a dermatologist. Well I have 6 days left and it seems as though the fungus is almost gone again but it still itches badly and I seem to have fissures that won't go away from me.scratching. It seems like something is still going on and I was curious of what your thoughts were. It is also incredibly dry all the time and after I take an oatmeal bath my penis and scrotum are very sensitive which I believe is from the dry skin falling off and the new skin being sensitive.. I was hoping you might be able to help me with a little more advice and maybe tell me if you think it might be something else. Also another question is do you have any ideas how I can get the fissures to heal because they don't seem like they will due to me getting erections and continual scratching. Thanks again for your time, but PLEASE HELP, I am miserable.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.